Alert archive / Maine / High Wind Warnings in 2009

High Wind Warning 3, NWS Caribou, ME

April 6, 2009Hancock County, Penobscot County, Washington County, Maine

NWS Caribou, ME issued this high wind warning at Apr 6, 2009, 4:03 AM EDT for Hancock County, Penobscot County, Washington County, Maine. It took effect at Apr 6, 2009, 6:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2009, 4:03 AM EDT (08:03 UTC)
In effect from
Apr 6, 2009, 6:00 PM EDT
Expired
Apr 7, 2009, 6:00 AM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Penobscot County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 060803
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
403 AM EDT MON APR 6 2009

...HIGH WINDS EXPECTED TO IMPACT DOWNEAST SECTIONS TONIGHT...

.LOW PRESSURE WILL TRACKING WEST OF THE AREA TONIGHT WILL BRING
STRONG SOUTHEAST WINDS TO DOWNEAST AREAS TONIGHT.

MEZ029-030-061600-
/O.UPG.KCAR.HW.A.0003.090406T2200Z-090407T1000Z/
/O.NEW.KCAR.HW.W.0003.090406T2200Z-090407T1000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
403 AM EDT MON APR 6 2009

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
ARE POSSIBLE ACROSS THE WARNING AREA TONIGHT. THE HIGHEST WINDS
ARE EXPECTED OVER THE EXPOSED OUTER ISLANDS AND ACROSS THE HIGHER
ELEVATIONS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS.

THIS STORM WILL HAVE A LOW IMPACT ON THE WARNING AREA. WINDS OF
THIS MAGNITUDE, COUPLED WITH WET GROUND, WILL LIKELY CAUSE A
NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN, OR SHALLOW ROOTED
TREES TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. EXPECT
SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ015>017-061600-
/O.UPG.KCAR.HW.A.0003.090406T2200Z-090407T1000Z/
/O.NEW.KCAR.WI.Y.0009.090406T2200Z-090407T1000Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
403 AM EDT MON APR 6 2009

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS OVER 40 MPH ARE
POSSIBLE ACROSS THE ADVISORY AREA TONIGHT.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

KHW
5 follow-up statements
000 
WWUS71 KCAR 061739
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
139 PM EDT MON APR 6 2009

...HIGH WINDS EXPECTED TO IMPACT DOWNEAST SECTIONS TONIGHT...

.LOW PRESSURE TRACKING WEST OF THE AREA TONIGHT WILL BRING STRONG
SOUTHEAST WINDS TO DOWNEAST AREAS OVERNIGHT.

MEZ029-030-062245-
/O.CON.KCAR.HW.W.0003.090406T2200Z-090407T1000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
139 PM EDT MON APR 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EDT TUESDAY. 

SUSTAINED SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED ACROSS THE WARNING AREA TONIGHT. THE HIGHEST WINDS
ARE EXPECTED OVER THE EXPOSED OUTER ISLANDS AND ACROSS THE HIGHER
ELEVATIONS.

LOW TO MODERATE IMPACT. GUSTS 46 TO 57 MPH: THIS STORM WILL HAVE
A LOW IMPACT ON THE WARNING AREA. WINDS OF THIS MAGNITUDE, COUPLED
WITH WET GROUND, WILL LIKELY CAUSE A NUMBER OF SHALLOW ROOTED
TREES TO BE BLOWN DOWN, OR SHALLOW ROOTED TREES TO FALL ON POWER
LINES WITH POSSIBLE POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING
HIGH PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ015>017-062245-
/O.CON.KCAR.WI.Y.0009.090406T2200Z-090407T1000Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
139 PM EDT MON APR 6 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT TUESDAY. 

SUSTAINED SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS OVER 40 MPH ARE
EXPECTED ACROSS THE ADVISORY AREA TONIGHT.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY...
TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MCB
000 
WWUS71 KCAR 061916
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
316 PM EDT MON APR 6 2009

...HIGH WINDS EXPECTED TO IMPACT DOWNEAST SECTIONS TONIGHT...

.LOW PRESSURE TRACKING WEST OF THE AREA TONIGHT WILL BRING STRONG
SOUTHEAST WINDS TO DOWNEAST AREAS OVERNIGHT.

MEZ015>017-070330-
/O.UPG.KCAR.WI.Y.0009.090406T2200Z-090407T1000Z/
/O.EXA.KCAR.HW.W.0003.090406T2200Z-090407T1000Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
316 PM EDT MON APR 6 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED ACROSS THE WARNING AREA TONIGHT. THE HIGHEST WINDS
ARE EXPECTED OVER THE EXPOSED OUTER ISLANDS AND ACROSS THE HIGHER
ELEVATIONS.

LOW IMPACT. GUSTS 46 TO 57 MPH: THIS STORM WILL HAVE A LOW IMPACT
ON THE WARNING AREA. WINDS OF THIS MAGNITUDE... COUPLED WITH WET
GROUND... WILL LIKELY CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE
BLOWN DOWN... OR SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH
POSSIBLE POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ029-030-070330-
/O.CON.KCAR.HW.W.0003.090406T2200Z-090407T1000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
316 PM EDT MON APR 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

SUSTAINED SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
ARE EXPECTED ACROSS THE WARNING AREA TONIGHT. THE HIGHEST WINDS
ARE EXPECTED OVER THE EXPOSED OUTER ISLANDS AND ACROSS THE HIGHER
ELEVATIONS.

LOW TO MODERATE IMPACT. GUSTS 46 TO 57 MPH: THIS STORM WILL HAVE
A LOW TO MODERATE IMPACT ON THE WARNING AREA. WINDS OF THIS
MAGNITUDE... COUPLED WITH WET GROUND... WILL LIKELY CAUSE A NUMBER
OF SHALLOW ROOTED TREES TO BE BLOWN DOWN... OR SHALLOW ROOTED
TREES TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. EXPECT
SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MCB
000 
WWUS71 KCAR 070220
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1020 PM EDT MON APR 6 2009

...HIGH WINDS EXPECTED ACROSS DOWNEAST AREAS OVERNIGHT...

.LOW PRESSURE TRACKING WEST OF THE AREA OVERNIGHT WILL BRING STRONG
EAST TO SOUTHEAST WINDS TO DOWNEAST MAINE OVERNIGHT.

MEZ015>017-029-030-071000-
/O.CON.KCAR.HW.W.0003.000000T0000Z-090407T1000Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
1020 PM EDT MON APR 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

SUSTAINED EAST TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
40 MPH ARE EXPECTED ACROSS INTERIOR DOWNEAST AREAS OVERNIGHT.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED ALONG THE DOWNEAST COAST. THE STRONGEST WINDS ARE
GENERALLY EXPECTED OVER THE OUTER ISLANDS...THE IMMEDIATE COAST
AND ACROSS HIGHER ELEVATION AREAS NEAR THE COAST

THIS STORM WILL HAVE A LOW TO MODERATE IMPACT ON THE WARNING
AREA. WINDS OF THIS MAGNITUDE...COUPLED WITH WET GROUND...WILL
LIKELY CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN 
DOWN...OR SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH
POSSIBLE POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH
PROFILE VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

NORCROSS
000 
WWUS71 KCAR 070520
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
120 AM EDT TUE APR 7 2009

...HIGH WINDS EXPECTED ACROSS CENTRAL AND DOWNEAST AREAS
OVERNIGHT...

.LOW PRESSURE TRACKING WEST OF THE AREA OVERNIGHT WILL BRING
STRONG EAST TO SOUTHEAST WINDS TO DOWNEAST MAINE OVERNIGHT.

MEZ015>017-029-030-071000-
/O.CON.KCAR.HW.W.0003.000000T0000Z-090407T1000Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
120 AM EDT TUE APR 7 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING. 

SUSTAINED EAST TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OVER
45 MPH ARE EXPECTED ACROSS INTERIOR DOWNEAST AREAS OVERNIGHT.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED ALONG THE DOWNEAST COAST. THE STRONGEST WINDS ARE
GENERALLY EXPECTED OVER THE OUTER ISLANDS...THE IMMEDIATE COAST
AND ACROSS HIGHER ELEVATION AREAS NEAR THE COAST

THIS STORM WILL HAVE A LOW TO MODERATE IMPACT ON THE WARNING
AREA. WINDS OF THIS MAGNITUDE...COUPLED WITH WET GROUND...WILL
LIKELY CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN...
OR SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH POSSIBLE
POWER OUTAGES. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE
VEHICLES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ010-011-031-032-071000-
/O.NEW.KCAR.WI.Y.0010.090407T0520Z-090407T1000Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
120 AM EDT TUE APR 7 2009

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. 

SUSTAINED EAST TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OVER
40 MPH...MAINLY OVER THE HIGHER ELEVATIONS...ARE EXPECTED ACROSS
CENTRAL AREAS OVERNIGHT.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

KHW
000 
WWUS71 KCAR 071010
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
610 AM EDT TUE APR 7 2009


MEZ015>017-029-030-071115-
/O.EXP.KCAR.HW.W.0003.000000T0000Z-090407T1000Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...
MACHIAS...CHERRYFIELD
610 AM EDT TUE APR 7 2009

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

THE STRONG EAST TO SOUTHEAST WINDS HAVE MOVED EAST OF THE AREA.

$$

MEZ010-011-031-032-071115-
/O.EXP.KCAR.WI.Y.0010.000000T0000Z-090407T1000Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
610 AM EDT TUE APR 7 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE STRONG EAST TO SOUTHEAST WINDS HAVE MOVED EAST OF THE AREA.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Apr 6, 3:59 AM EDT, 4 minutes earlier.

Area forecast discussion, Apr 6, 3:59 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
359 AM EDT MON APR 6 2009

.SYNOPSIS...
WEAK HIGH PRESSURE WILL MOVE EAST OF THE REGION LATER THIS
MORNING. DEEP LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL LIFT
SLOWLY NORTHEAST INTO SOUTHERN QUEBEC BY EARLY TUESDAY. THIS
SYSTEM WILL BRING ANOTHER ROUND OF RAIN TO THE AREA AS WELL AS
RATHER STRONG WINDS TO COASTAL AREAS. LATER TODAY INTO EARLY
TUESDAY. COOL AND UNSETTLED CONDITIONS WILL THEN PREVAIL THROUGH
LATE WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
FOCUS THIS PERIOD WILL BE ON THE UPCOMING STORM SYSTEM XPCTD TO
AFFECT THE FA LATER TODAY THRU TNGT... 00Z MODEL SUITE REMAINS IN
DECENT AGREEMENT W/ FCST TRENDS THRU THE NXT 24 HRS. WEAK RDG OF
HGH PRES ACROSS THE REGION THIS AM WILL MOVE E OF THE AREA BY LATE
AM/ERLY AFTN AS DEEPENING LOW PRES OVR THE ERN GRT LAKES BEGINS TO PUSH
MOISTURE TWRD OUR AREA. A FEW BREAKS IN THE CLDS ACROSS DOWNEAST
AREAS ATTM W/ FAIRLY PERSISTENT SC DECK LINGERING ACROSS THE N.
ANY BREAKS IN THE CLDS XPCTD TO DISSIPATE LATER THIS AM AS CLDS
FROM THE UPCOMING SYSTEM BEGIN TO OVRSPRD THE FA FROM THE W AND
SW. RAIN FROM THIS SYSTEM FCST TO BEGIN OVRSPRDNG OUR FAR SWRN ZNS
ERLY THIS AFTN AND SHOULD REACH FAR NERN AREAS BY THIS EVE... AS
LOW PRES TRCKS FROM THE ERN GRT LAKES TWRD SRN QUEBEC BY LATE
TNGT...AN ASSOCIATED SFC OCLD FRONT IS XPCTD TO ROTATE NEWRD AND
REACH OUR WRN/SWRN ZNS BY ERLY TUE. STRONG MOIST SERLY FLOW AHEAD
OF THIS OCLN WILL RESULT IN A BAND OF MDT TO LOCALLY RAIN WHICH
WILL LIFT ACROSS THE AREA IN ADVANCE OF THIS FRONT OVRNGT TNGT.
FAIRLY PROGRESSIVE NATURE OF THIS FRONT SHOULD KEEP RAINFALL
AMOUNTS ON THE CONSERVATIVE SIDE W/ AMOUNTS OF .5 TO 1.5 GENERALLY
XPCTD ACROSS THE AREA W/ LOCALIZED AMOUNTS OF UP TO 2 INCHES
PSBL...MAINLY ACROSS OUR SERN AREAS. MODELS ALSO PROG A HEALTHY
60+KT 925MB SERLY JET TO NOSE INTO OUR COASTAL ZNS THIS EVE AND THEN
SHIFT E OF THE AREA BY ERLY TUE. HAVE DECIDED TO HOIST A HGH WND
WRNG FOR OUR COASTAL ZNS AND A WND ADV FOR OUR INTERIOR DOWNEAST
ZNS FOR TNGT. THIS SCENARIO SUGGESTS FURTHER HYDRO IMPACTS ON OUR
REGION AND THESE OUR DISCUSSED IN MORE DETAIL BLO...
&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
OCCLUDED FRONT WILL SWEEP ACROSS THE REGION TUE MRNG BRINGING AN
END TO THE STEADY RAIN. PLENTY OF LOW LEVEL MOISTURE IS EXPECTED
TO LINGER AS LOW PRESSURE CONTINUES TO WEAKEN AND LIFT THROUGH
QUEBEC PROVINCE WITH SCT SHOWERS POSSIBLE DURING TUE AFTN AND SCT
RAIN OR SNOW SHOWERS TUE NIGHT. AN UPR LEVEL TROF WILL PERSIST
ACROSS THE REGION THRU WED WITH A SLGT CHANCE OF SHOWERS.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UNSETTLED WEATHER WILL CONTINUE AS AN UPPER LEVEL TROF REMAINS
ACROSS NRN NEW ENGLAND THRU THU. THIS WILL RESULT IN A CONTINUED
CHANCE FOR SHOWERS. HIGH PRESSURE WILL START TO BUILD INTO THE
REGION FROM THE WEST EARLY NEXT WEEKEND AS LOW PRESSURE PASSES TO
OUR SOUTH.
&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
GENERALLY VFR CONDS OUR SRN TAF SITES ATTM W/ PERSISTENT SC DECK
UP N LEADING TO MVFR CONDS AT OUR NRN TAF SITES ATTM... XPCT THE
NRN TAF SITES TO GO VFR LATER THIS AM AS THE LOWER CLD DECK ERODES
OUT AND BECOMES REPLACED BY INCREASING MID/HGH CLDS FROM THE
APPROACHING SYSTEM. OUR SRN TAF SITES WILL BEGIN TO DETERIORATE
LATER TDY IN RAIN/LOWERING CIGS W/ THE NRN TAF SITES FOLLOWING
SUITE LATER THIS EVE AND OVRNGT. IFR CONDS XPCTD ALL TAF SITES
AFTR MDNT TNGT...

IFR CONDITIONS EXPECTED EARLY TUE GIVING WAY TO MVFR BY TUE AFTN.
VFR WITH PERIODS OF MVFR POSBL THRU MUCH OF THE REST OF THE PERIOD.
&&

.MARINE...
NEAR TERM: HAVE DROPPED THE SCA FOR SEAS WHICH HAD BEEN IN EFFECT
FOR ERLY THIS AM... ALSO UPGRADED THE GLW WATCH FOR TNGT TO A
WRNG...

SHORT TERM: SCA CONDS ARE LIKLEY TO PERSIST TUE AND TUE NIGHT MNLY
FOR SEAS.
&&

.HYDROLOGY...
IN ADDITION TO THE CURRENT FLOOD WATCH WHICH IS UP FOR OUR CENTRAL
AND SRN ZNS...HAVE OPTED TO ISSUE A FLOOD WATCH FOR OUR NRN ZNS AS
WELL AND WILL RUN THE WATCH FOR THESE AREAS FROM MDNGT TNGT THRU
ERLY WED AM... NRN RVRS REMAIN ON THE RISE FROM RECENT RAINS AND
SNOW MELT W/ THE AROOSTOOK RVR AT WASHBURN WITHIN A FEW INCHES OF
ACTION STAGE. IN ADDITION...THE MATTAWAMKEAG REMAINS JUST ABV
FLOOD STAGE AND CONTS TO SLOWLY RISE WHILE THE E BRANCH OF THE
PENOBSCOT AT GRINDSTONE IS WITHIN A FEW INCHES OF ACTION STAGE.
ICE MOVEMENT ACROSS THE FAR N ON THE ST JOHN HAS RESULTED IN WIDE
RVR FLUCTUATIONS W/ THE FORT KENT GAGE SHOWING AN ICE JAM AND RVR
RISE OF OVR 6 FT IN THE LAST 3 HRS. THE BIG BLACK HAS DROPPED A
FEW INCHES BLO FLOOD STAGE BUT COULD RISE BCK ABV FLOOD STAGE AT
ANY TIME.

WHILE...QPF AMOUNTS FROM THIS UPCOMING SYSTEM ARE NOT XPCTD TO BE
XTRM ACROSS THE ENTIRE FA...GENERALLY IN THE .5 TO 1.5 RANGE W/
LOCALIZED AMOUNTS OF UP TO 2 INCHES PSBL...MANY RIVERS ARE RUNNING
HGH AND REMAIN QUITE UNSTABLE DUE TO ICE MOVEMENT AND ANY
ADDITIONAL SNOW MELT AND OR ADDITIONAL QPF COULD RESULT IN
FLOODING.

WILL CONT THE AREAL FLOOD WARNING FOR NW AROOSTOOK COUNTY AND FOR
THE MATTAWAMKEAG RIVER AROUND MATTAWAMKEAG.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT
     FOR MEZ001>006.
     FLOOD WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
     FOR MEZ010-011-015>017-029>032.
     WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT TUESDAY
     FOR MEZ015>017.
     HIGH WIND WARNING FROM 6 PM THIS EVENING TO 6 AM EDT TUESDAY
     FOR MEZ029-030.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EDT TUESDAY
     FOR ANZ050>052.

&&

NEAR TERM...KHW
SHORT TERM...DUDA
LONG TERM...DUDA
AVIATION...KHW
MARINE...KHW/DUDA
HYDROLOGY...KHW
Hazardous weather outlook, Apr 6, 3:46 AM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
346 AM EDT MON APR 6 2009

MEZ001>006-070800-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
346 AM EDT MON APR 6 2009

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ010-011-031-032-070800-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
346 AM EDT MON APR 6 2009

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ015>017-070800-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
346 AM EDT MON APR 6 2009

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-070800-
COASTAL HANCOCK-COASTAL WASHINGTON-
346 AM EDT MON APR 6 2009

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-070800-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
346 AM EDT MON APR 6 2009

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:37 AM EDTGale WarningCAR26 hr
Apr 6, 4:03 AM EDTWind AdvisoryCARHancock, Penobscot, Washington11 hr
Apr 6, 4:11 PM EDTAreal Flood WarningCARPenobscot, Washington19 hr
Apr 6, 4:47 PM EDTRiver Flood WarningCARPiscataquis12 hr

Nearby

High Wind Warnings in Maine, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.